Texas, 2007Tornado and Hail in Texas, April 13, 2007
April 13, 2007 · NWS SJT · 3 events in 2 counties and zones
A strong upper low moving across the area with a strong dryline sparked isolated severe thunderstorms across portions of the area. An isolated supercell developed near the triple point low in Haskell County that produced a weak tornado near Rule.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper low moving across the area with a strong dryline sparked isolated severe thunderstorms across portions of the area. An isolated supercell developed near the triple point low in Haskell County that produced a weak tornado near Rule. This storm continued to the northeast and later produced the large tornado near Seymour. Other severe thunderstorms that developed along the fast moving dryline in the Heartland produced large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 13, 11:34 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 13, 11:34 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1234 PM CDT FRI APR 13 2007
.AVIATION...
SCATTERED TO BROKEN COVERAGE OF THUNDERSTORMS IS EXPECTED
ACROSS THE NORTHERN HALF OF WEST CENTRAL TEXAS THIS
AFTERNOON. STORM COVERAGE ACROSS THE SOUTHERN HALF OF
THE AREA WILL BE MORE ISOLATED. WITH THE STRENGTH OF
THE APPROACHING UPPER LEVEL LOW AND DRYLINE ADVANCING
EASTWARD INTO WEST CENTRAL TEXAS...SOME OF THE STORMS
COULD BE SEVERE. GUSTY SOUTH WINDS WILL OCCUR AHEAD
OF THE DRYLINE. GUSTY WEST WINDS WILL FOLLOW PASSAGE OF THE
DRYLINE LATER THIS AFTERNOON AND EVENING. GUSTY NORTHWEST
WINDS WILL FOLLOW PASSAGE OF A COLD FRONT TONIGHT. IN THE
POST-FRONTAL AIRMASS...LOW CLOUDS WITH CEILINGS OF 3000-3500 FT
WILL LIKELY MOVE DOWN INTO THE BIG COUNTRY AND NORTHERN CONCHO
VALLEY LATE TONIGHT INTO SATURDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 1018 AM CDT FRI APR 13 2007/
UPDATE...
WE ARE MONITORING TRENDS THIS MORNING...AND IT APPEARS THAT
THE DRYLINE WILL BE SLOWER TO ADVANCE EAST ACROSS OUR AREA
THAN THE MODELS INDICATED. THE DRYLINE IS NOW STARTING MIX
EASTWARD ACROSS FAR WEST TX. SHOULD START TO ACCELERATE AND
REACH OUR WESTERN COUNTIES NOON-1 PM...AND ADVANCE INTO OUR
EASTERN COUNTIES BY 4 PM. DEEP MOISTURE HAS SURGED NORTHWARD AHEAD
OF THE DRYLINE AND DEWPOINTS HAVE CLIMBED INTO THE LOWER TO MID
60S ACROSS WEST CENTRAL TEXAS. ALSO WATCHING FOR WHERE THE
SURFACE LOW...CURRENTLY JUST SOUTHWEST OF LUBBOCK...WILL TRACK
THIS AFERNOON. GIVEN THE AMOUNT OF ELEVATED CONVECTION IN OKLAHOMA
AND THE COLDER AIR NORTH OF THE BOUNDARY...WILL BE WATCHING TO SEE
IF THE BOUNDARY SAGS A BIT SOUTH INTO NORTH TX THIS AFTERNOON.
SURFACE LOW SHOULD TRACK EAST ALONG THIS BOUNDARY...AND LOW-LEVEL
HELICITY WILL BE ENHANCED WHERE THIS OCCURS. THIS MAY BE NEAR OR
JUST NORTH OF HASKELL/THROCKMORTON COUNTIES. WITH THE SURFACE
HEATING/DESTABILIZATION AND THE ARRIVAL OF THE MID/UPPER LEVEL
FORCING ALONG WITH THE VERTICAL SHEAR...IT NOW APPEARS THAT THE
SEVERE WEATHER THREAT IS INCREASED ACROSS OUR REGION THIS
AFTERNOON (ESPECIALLY ACROSS EASTERN HALF OF WEST CENTRAL TEXAS).
WE HAVE UPDATED THE FORECAST TO INCREASE POPS AND MENTION SEVERE
WORDING.
PREV DISCUSSION... /ISSUED 713 AM CDT FRI APR 13 2007/
AVIATION...
SEVERE THUNDERSTORM WATCH 132 WAS ALLOWED TO EXPIRE AT 7 AM.
COULD STILL SEE THUNDERSTORMS DEVELOP THROUGH 17Z MAINLY ALONG
AND NORTH OF I20. THEN AFTER 17Z...ISOLATED TO SCATTERED SEVERE
TSTORMS COULD DEVELOP ALONG AND EAST OF THE DRY LINE FROM ABI TO
SAN ANGELO TO SONORA. WILL LIKELY CONTINUE WITH MVFR CIGS...STRONG
GUSTY WINDS...HEAVY RAIN LOWERING VISIBILITIES TO NEAR IFR IN THE
VICINITY OF TSTORMS THROUGH TODAY. MAIN SEVERE THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS. EXPECT IMPROVEMENT TO VFR AFTER 03Z.
PREV DISCUSSION... /ISSUED 316 AM CDT FRI APR 13 2007/
SHORT TERM...
CENTER OF UPPER LEVEL LOW PRESSURE SYSTEM IS OVER SOUTHERN ARIZONA
THIS MORNING AND WILL RAPIDLY KICK NORTHEAST ACROSS CENTRAL NEW
MEXICO AND WILL BE OVER THE NORTHERN TEXAS PANHANDLE BY THIS
EVENING. SURFACE CONVERGENCE IS NOTED ALONG A DISCRETE DRYLINE
THAT EXTENDS FROM THE BIG BEND AREA INTO SOUTHEASTERN NEW MEXICO
THIS MORNING WITH ONGOING CONVECTIVE ACTIVITY GENERATED ON THE
NOSE OF A LLJ OVER THE NORTHERN PERMIAN BASIN AND INTO THE
SOUTHERN TEXAS PANHANDLE. SEVERE THUNDERSTORM WARNING CONTINUES
THROUGH 7 AM FOR THE BIG COUNTRY AND THE CONCHO VALLEY AS FURTHER
DEVELOPMENT REMAINS POSSIBLE OVER THE PERMIAN BASIN. RAINFALL
CHANCES WILL END IN THE SOUTHWESTERN CWA THIS MORNING WITH THE
BEST CHANCES REMAINING OVER THE NORTHERN AND EASTERN COUNTIES
THROUGH THE REMAINDER OF THE MORNING. A COLD FRONT WILL PUSH
THROUGH THE AREA THIS AFTERNOON...HAVE POSTED A LAKE WIND ADVISORY
FOR THE CONCHO VALLEY AND SOUTHERN BIG COUNTRY FOR THIS AFTERNOON
IN THE WAKE OF THE COLD FRONT. RED FLAG WARNING IS ALSO POSTED FOR
THIS AFTERNOON ALONG OUR WESTERN TIER OF COUNTIES.
LONG TERM...
UPPER RIDGING WILL BUILD IN BEHIND THE DEPARTING UPPER LOW
PRESSURE SYSTEM AND WILL DOMINATE OUR WEATHER PICTURE INTO THE
FIRST OF THE WEEK. ANOTHER LOW PRESSURE SYSTEM WILL DIG IN BEHIND
THE UPPER RIDGE WITH ITS PROJECTED TRACK FURTHER NORTH THAN THE
CURRENT SYSTEM. IF THIS HOLDS...BEST DYNAMICS FOR ASSOCIATED
RAINFALL SHOULD REMAIN TO THE NORTH OF THE AREA AS THE SYSTEM
PUSHES ANOTHER COLD FRONT THROUGH THE AREA ON TUESDAY. HAVE
ELECTED TO DROP THE MENTION OF RAINFALL ASSOCIATED WITH THIS NEXT
SYSTEM. UPPER LEVEL HIGH PRESSURE WILL DOMINATE THE AREA THROUGH
THE REMAINDER OF THE EXTENDED WITH NO RAINFALL AND TEMPERATURES AT
SEASONAL NORMS WITH HIGHS IN THE LOWER 80S AND LOWS IN THE MID 50S.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 79 41 59 38 / 40 10 0 0
SAN ANGELO 79 40 66 37 / 30 10 0 0
JUNCTION 82 45 66 36 / 30 20 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR COKE-CONCHO-
NOLAN-RUNNELS-TAYLOR-TOM GREEN.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR COKE-CROCKETT-
FISHER-IRION-NOLAN-STERLING-TOM GREEN.
&&
Hazardous weather outlook, Apr 13, 9:48 AM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
1048 AM CDT FRI APR 13 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141600-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
1048 AM CDT FRI APR 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
THE BEST CHANCE FOR SEVERE THUNDERSTORMS APPEARS TO BE ALONG
AND EAST OF A LINE FROM SWEETWATER TO SAN ANGELO. THE MAIN SEVERE
WEATHER HAZARDS EXPECTED INCLUDE LARGE HAIL...DAMAGING WINDS OF 60
MPH OR GREATER...AND TORNADOES.
THE SEVERE WEATHER THREAT IS EXPECTED TO BEGIN FROM SWEETWATER TO
SAN ANGELO DURING THE EARLY AFTERNOON HOURS AND THEN PROGRESS TO
THE EAST THROUGHOUT THE DAY TODAY...MOVING INTO THE HEARTLAND
DURING THE LATE AFTERNOON.
A RED FLAG WARNING IS IN EFFECT FROM 1 PM THROUGH 8 PM THIS
AFTERNOON FOR AREAS ALONG AND WEST OF A LINE FROM OZONA... TO SAN
ANGELO...TO ROBY. WEST WINDS OF 18 MPH OR GREATER AT 20 FEET WILL
COMBINE WITH RELATIVE HUMIDITY VALUES OF 20 PERCENT OR LESS TO
CREATE HAZARDOUS FIRE WEATHER CONDITIONS. FIRES WILL HAVE THE
POTENTIAL TO GROW RAPIDLY AND SPREAD QUICKLY UNDER THESE
CONDITIONS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
COLD TEMPERATURES NEAR 35 ARE POSSIBLE BY SUNDAY MORNING.
A FEW AREAS OF SCATTERED FROST ARE POSSIBLE BY SUNDAY MORNING
OVER MUCH OF WEST CENTRAL TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS AFTERNOON.
In the hours before
Special weather statement, Apr 13, 11:14 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1214 PM CDT FRI APR 13 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
1214 PM CDT FRI APR 13 2007
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE BY 1 PM CDT...
AT 1200 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED
FROM ASPERMONT TO COLORADO CITY ALONG THE DRY LINE. AS THESE
STORMS MOVE EAST THEY COULD QUICKLY BECOME SEVERE AND PRODUCE
LARGE HAIL AND DAMAGING WINDS.
THESE STORMS COULD IMPACT AN AREA ALONG AND WEST OF A LINE FROM HASKELL
TO ROBY TO SWEETWATER AND STERLING CITY BY 1 PM.
BE PREPARED FOR POSSIBLE WARNINGS.
Special weather statement, Apr 13, 11:57 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1257 PM CDT FRI APR 13 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-132000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
1257 PM CDT FRI APR 13 2007
...TORNADO WATCH IS IN EFFECT ALONG A LINE FROM STERLING CITY
TO BROWNWOOD THROUGH 7 PM...
AT 1255 PM CDT...A BROKEN LINE OF SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUE TO INTENSIFY FROM ASPERMONT TO ROBY TO JUST
WEST OF STERLING CITY ALONG THE DRY LINE. AS THESE STORMS MOVE
EAST AT 35 MPH...THEY COULD QUICKLY BECOME SEVERE AND PRODUCE
LARGE HAIL AND DAMAGING WINDS.
THESE STORMS COULD IMPACT AN AREA ALONG AND WEST OF A LINE FROM HASKELL
TO SWEETWATER AND STERLING CITY BY 2 PM.
BE PREPARED FOR POSSIBLE WARNINGS.
Tornado, Haskell
- When
- April 13, 12:45 PM CST to 12:50 PM CST
- Where
- Haskell County, 3.27 mi NNE of Rule to 4.16 mi NE of Rule
- Rating
- EF0
- Path length
- 0.9 mi
- Path width
- 30 yd
- Reported by
- Public
- Coordinates
- 33.220, -99.870
Eyewitness reported a tornado briefly skipping across Highway 6 near Rule. No damage was noted.
Hail, Brown
- When
- April 13, 4:33 PM CST
- Where
- Brown County, 2.45 mi ENE of Early
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.760, -98.910
Hail, Brown
- When
- April 13, 4:35 PM CST
- Where
- Brown County, 0.59 mi W of Blanket
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 31.820, -98.790
Golfball size hail reported through the media.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in Kansas, April 13 to 14, 20073 deaths · $20,000 · 11 events
- Tornadoes and Hail in Texas, April 13, 20071 death · $20 million · EF1 · 40 events
- Tornado and Hail in Texas, April 13, 2007$3.0 million · EF0 · 19 events
- Hail and Damaging Winds in Mississippi, April 13 to 14, 2007$234,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Texas, April 13 to 14, 2007$150,000 · 3 in hail · 10 events
- Hail and Damaging Winds in Texas, April 13, 2007$20,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, April 13, 2007$300 · 1.75 in hail · 14 events
- Flash Flooding and Flooding in Missouri, April 13 to 14, 20070.88 in hail · 14 events
- Hail in Arkansas, April 13, 20071.75 in hail · 13 events
- Hail and Damaging Winds in Louisiana, April 13 to 14, 2007$15,000 · 1 in hail · 4 events
- Heavy Snow in Texas, April 13 to 14, 20079 events
- Winter Weather in Kansas, April 13 to 14, 2007$3,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15726, 15723, 15725.